MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk, ethnicity: unk, race: unk.No similar complaint type events were reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6 mm micl 12.6, -12.5 diopter, implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2019.Per the reporter, "the lens opened upside down", the lens was removed and back up lens implanted during initial surgery with no patient injury.This resolved the problem.
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in vial, in liquid.Visual inspection found optic and haptic torn.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: "visual inspection found the optic and haptic torn" should be corrected to "visual inspection found the haptic torn".(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8798414
Report Number2023826-2019-01131
Device Sequence Number3027336
Product Code MTA
UDI-Device Identifier00841542103077
UDI-Public00841542103077
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/24/2019
09/24/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date07/26/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR